Strathprints logo
Strathprints Home | Open Access | Browse | Search | User area | Copyright | Help | Library Home | SUPrimo

On optimal solution error covariances in variational data assimilation

Shutyaev, V. and Le Dimet, F.X. and Gejadze, I.Y. (2008) On optimal solution error covariances in variational data assimilation. Russian Journal of Numerical Analysis and Mathematical Modelling, 23 (2). pp. 197-205. ISSN 0927-6467

Full text not available in this repository. (Request a copy from the Strathclyde author)


The problem of variational data assimilation for a nonlinear evolution model is formulated as an optimal control problem to find some unknown parameters of the model. The equation for the error of the optimal solution is derived through the statistical errors of the input data. The covariance operator of the optimal solution error is obtained using the Hessian of an auxiliary data assimilation problem based on the tangent linear model constraints.

Item type: Article
ID code: 19601
Keywords: variational data assimilation, parameter estimation, optimal solution error covariances, hessian, preconditioning, Probabilities. Mathematical statistics, Engineering (General). Civil engineering (General), Modelling and Simulation, Numerical Analysis
Subjects: Science > Mathematics > Probabilities. Mathematical statistics
Technology > Engineering (General). Civil engineering (General)
Department: Faculty of Engineering > Civil and Environmental Engineering
Depositing user: Strathprints Administrator
Date Deposited: 18 May 2010 14:12
Last modified: 21 May 2015 11:43
Related URLs:

Actions (login required)

View Item View Item